MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE VERSATURN¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE VERSATURN¿; WIRE, GUIDE, CATHETER
Model Number 1013317
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal interaction with the anatomy and/or other devices resulted in the reported tip material separation.As reported, the separated portion remained free-floating in the patient.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure performed was to treat a left anterior descending coronary artery.The hi-torque (ht) versaturn guide wire was placed in diagonal of the main lad.During removal of the guidewire, the tip sprung then separated and remained free-floating in the patient.The procedure was completed at this point and it is unknown if any treatment was given to the patient.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial filed report, a user facility medwatch report was received that states, "interventional coronary wire was used in the lad during a stemi procedure.Wire was jailed with stents in the lad and circ, wire then unraveled, and tip broke off jailed into the lad stent.Disclosure was completed by physician more harm to try to retrieve than to leave it alone." additional information reported that no treatment was given to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal interaction with the anatomy and/or other devices resulted in the reported tip material separation.As reported, the separated portion remained free-floating in the patient.No treatment was given to the patient.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Attachment: medwatch report.

Brand Name
HI-TORQUE VERSATURN¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22169603
Report Number2024168-2025-05916
Device Sequence Number12720016
Product Code DQX
UDI-Device Identifier08717648198434
UDI-Public(01)08717648198434(17)260531(10)4061371
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1013317
Device Catalogue Number1013317
Device Lot Number4061371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale
Patient Weight113 KG
Patient EthnicityNon Hispanic
Patient RaceWhite